MAUDE Adverse Event Report: OMNIGUIDE, INC. OMNIGUIDE ELITE WAVE GUIDE FIBER; LASER FIBER

OMNIGUIDE, INC. OMNIGUIDE ELITE WAVE GUIDE FIBER; LASER FIBER
Catalog Number 322001
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Laser fiber failed during use due to the laser energy heating the interior lumen of the fiber.This initiated a burn within the lumen which progressed from 45 cm from the distal tip to 122 cm from the proximal end.The burn blocked the flow of helium and lead to the failure of the device.Their fiber was examined by three different quality and engineering personnel however no creaks, holes, kinks or other damage was noted under magnification.There was a slight deformation felt at the site of the initial burn but the burn did not penetrate the outer jacket.The dfus note this may happen and to have a second fiber present in case of failure which the health care facility had in place.This is a known failure mode for the waveguide failure.
 
Event or Problem Description
Reportedly a small crack was found in the laser fiber during the procedure.The fiber was disconnected from the laser and another fiber utilized.The procedure was then completed.

Brand Name
OMNIGUIDE ELITE WAVE GUIDE FIBER
Common Device Name
LASER FIBER
Manufacturer (Section D)
OMNIGUIDE, INC.
4 maguire road
lexington MA 02421
MDR Report Key8830887
Report Number3005350457-2019-09001
Device Sequence Number13857370
Product Code GEX
UDI-Device Identifier00894338002825
UDI-Public00894338002825
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K140378
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number322001
Device Lot NumberLA181918BV-P1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/26/2019
Distributor Facility Aware Date06/21/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date07/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1